MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that on (b)(6) 2023 at 19:00, during preparation for ivtm therapy, they could not use icy catheter #1 (lot unknown) because of the balloon damage.The customer replaced the damaged catheter with another icy catheter #2 (lot unknown), but the replaced catheter also could not be used because of the balloon damage.The balloon damage was found before insertion of the catheters during the leak check of the catheters.After replacing with a new catheter again, the customer could begin the ivtm therapy with no further issues.Therapy ended on (b)(6) 2023 with no issues.No patient injury was reported.Please see the following related mfr report: mfr #3010617000-2023-00722 for the icy catheter #2.
 
Additional Manufacturer Narrative
Zoll has not received the icy catheter for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
B5 (describe event or problem) and h6 (medical device problem code) were corrected.The reported complaint that the icy catheter #1 (lot 184646) had balloon damage was confirmed during functional testing.A leak from the distal end of the distal balloon due to balloon tear was observed during the functional in/out lumen test.The probable root cause for the reported complaint could be that the catheter balloon was torn during handling of the catheter.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Functional testing was performed, all infusion ports and lumen were flushed without resistance.Upon flushing the in/out lumen, a leak from the distal end of the distal balloon was observed, confirming the reported complaint.During further inspection of the catheter under a microscope, a balloon tear was observed at the distal balloon, located 1.5 cm away from the distal end of the distal balloon.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the icy catheter with lot number 184646.
 
Event or Problem Description
The customer reported that on (b)(6) 2023 at 19:00, during preparation for ivtm therapy, they could not use icy catheter #1 (lot 184646) because of the balloon damage.The damage resulted in catheter leakage.The customer replaced the damaged catheter with another icy catheter #2 (lot 184646), but the replaced catheter also could not be used because of the balloon damage.The balloon damage was found before insertion of the catheters during the leak check of the catheters.After replacing with a new catheter again, the customer could begin the ivtm therapy with no further issues.Therapy ended on (b)(6) 2023 with no issues.No patient injury was reported.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key17628173
Report Number3010617000-2023-00721
Device Sequence Number6118857
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown